Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suggest treatment for anxiety due to obssesive thoughts

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
i want to you to tell me about my drugs regarding my issues. i cant have access to a psychiatrist near me. To be brief, i experienced depression and gad all my life. i am an artist, so oversensitive. i tried different medications through those years, but there were times i was drinking that nullified the effects. escitalopram didnt help me for 2 years soberity. i took fluoxetine for only a month and i felt again myself, then i started drinking again so stopped. now, for 8 months i feel somewhat good with no alcohol. i started zoloft, along with 2 mg perphenazine and 10 mg amitriptyline i am taking for years and all my gad, my obsessions about health etc have reduced pretty much. i was up to zoloft 150 mg, but i became obsessed with a woman, a friend of mine, started seeing her erotically etc. this made me full of phobias, afraid i will lose her, jealous. i was thinking her all the time and couldnt do anything in my life. we upped the dose of zoloft to 200mg, its 14 days now, i am seeing a light but i dont feel strong. i was wondering if i could add a minimal dose of fluoxetine, which worked wonders the month i took it. sorry, i know these are drugs, but i want to be free by any means. i am from greece, and right now i cant have any access to a psychiatrist in the region i live. sorry, for my english. you stated as selected category: sexual problems. No, its not sexual. i dont have a romantic relationship, just friends. its pure obsession for her, i cant eat, i get irritable regarding her. the problem is that its like a disorder. its pure mental, maybe ocd. thats what i wanted to say. i want to get free from this obsession,
Posted Thu, 20 Feb 2014 in Mental Health
Answered by Dr. Preeti Parakh 4 hours later
Brief Answer: No need to add fluoxetine now. Detailed Answer: Hi, Welcome to Healthcare Magic! It is quite possible that the erotic images and ideas involving this lady are actually obsessions. These kind of obsessions are fairly common. You can identify them as obsessions by some of the following characteristics: 1) These images are unwanted, that is, you do not have any romantic feelings for the lady but still you get these feelings which make no sense. 2) Though sometimes people enjoy sexual obsessions, most of the other obsessions are anxiety provoking. That is, they make you feel bad. 3) These are beyond your control mostly. Unlike sexual fantasies, which can be started and stopped when one so desires, sexual obsessions are difficult to drive away from the mind. They come even when one is engaged in tasks requiring concentration and impair productivity. If your erotic images and ideas are indeed obsessions, then they can be expected to respond to SSRI medicines like Zoloft and fluoxetine. Both work well in obsessions, but I personally feel that fluoxetine is better. However since you are already on Zoloft the dose of which was hiked just two weeks back, I feel you should wait for its full response and not add fluoxetine at present. It will take 4 to 6 weeks after the hike in dose to show its full effects. You are already seeing some improvement and so, you can expect better results from the same dose in the next few weeks. Even if you were to add fluoxetine, it would have taken the same period of around six weeks to show its response. Regarding your views that these are drugs, I beg to differ from you. If Zoloft, fluoxetine etc are drugs, so are all the medicines that one takes for their blood pressure, diabetes, fever, infection etc. These are not drugs if by the term drugs you are referring to substances of abuse like heroin, amphetamine etc. Do not think that you must get off these medicines. These are not harming you but are actually life saving in many cases. You also mentioned that you used to stop these medicines when you started drinking. You have been wrongly advised that these medicines cannot be taken by people who are heavy drinkers. In fact, had you continued your medicines, you probably would have taken less alcohol as depression and anxiety often make people drink more. So just wait for a few more weeks to see the full response of Zoloft. Do not berate yourself for being on medicines. You have a disease which you are treating. There is nothing wrong in it. Please feel free to ask in case you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: Suggest treatment for anxiety due to obssesive thoughts 23 minutes later
You were on point! I think its an obsession, there are erotic feelings but there are thoughts that are hard to control, all kinds of fears, impulsiveness etc. All things regarding this feeling and the thoughts that surround it are absolutely unnatural. I forgot to mention that its a month since i started b complex vitamins, a brand that is given here in recovering alcoholics and folic acid- first time today- at 2mg. In addition, the way zoloft cleared out my health obsessions, that i have 20 years now is why i am on zoloft and didnt try again fluoxetine. Also, i dont know why, other antidepressants dumbenned my emotions in a way that i couldnt compose a good song for example. With Zoloft there is no such thing. To tell you the truth, when we upped the dose of zoloft from 150mg to 200, i was so desperate about the thoughts of that woman, that i wanted deep inside me to make my feelings numb, to feel a little free. Ah, and the brief story with her is that we are friends for years, but all of a sudden i got that obsession at 3-4 months with Zoloft. Maybe i am filling a gap in my personality with that feeling. Thank you very much!
Answered by Dr. Preeti Parakh 2 hours later
Brief Answer: Explained below. Detailed Answer: Hi, It is good that you are taking B-complex vitamin supplementation. Thiamine is the B-vitamin that is deficient in alcohol dependent people. Ensure that your supplement has thiamine as well. Thiamine is also available separately as 100 mg tablets but I do not know if is available in Greece. Please find out and if it is available, you should take one tablet two times a day for around six months. The usual B-complex supplements contain thiamine in very low amounts. But there some brands made for recovering alcoholics that has the activated form of thiamine (benfotiamine) in good amounts. If you are taking one of these supplements, then it is fine. It is good for you to take folic acid as well since folic acid deficiency can reduce the response to SSRI medicines. Since Zoloft has helped you in some obsessions, I am hoping that it will be able to control the sexual obsessions as well. Let us just wait for a few more weeks to see how things go. Till then, try to keep your occupied. Also try to actively divert your mind when these thoughts come. This will be difficult but just try as much as possible. You will also benefit from relaxation exercises, like progressive muscular relaxation or autogenic relaxation. Detailed instructions are freely available online. These help in reducing anxiety in most people. There is no harm in trying them. I hope you get better soon. Best wishes. Dr Preeti Parakh MD Psychiatry PS: If you need me in future, after this query is closed, I can be contacted on this site at WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor